Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 20, 2007, 11:21 AM CDT for Calhoun County, Cleburne County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 11:21 AM CDT (16:21 UTC)
- Expired
- Jul 20, 2007, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, AL, Cleburne County, AL
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 11:35 AM CDT | TSTM WND DMG | Piedmont, AL | TREES DOWN IN AND AROUND TOWN. SEVERAL REPORTS. CORRECTION TSTM WND DAMAGE. |
| Jul 20, 12:00 PM CDT | TSTM WND DMG | 2 N Fruithurst, AL | SEVERAL TREES AND POWER LINES WERE BLOWN DOWN ACROSS EAST CENTRAL CLEBURNE COUNTY. A FEW HOMES SUFFERED SIGNIFICANT DAMAGE DUE TO FALLEN TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 10:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 201622
SVRBMX
ALC015-029-201700-
/O.NEW.KBMX.SV.W.0161.070720T1621Z-070720T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 AM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF PIEDMONT...
NORTHEASTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL NOON CDT
* AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PIEDMONT...AND MOVING
SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRUITHURST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY
EVENING FOR ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3395 8553 3393 8551 3393 8549 3395 8548
3395 8545 3392 8539 3372 8535 3367 8535
3364 8537 3391 8573 3396 8568
$$2 follow-up statements
000
WWUS54 KBMX 201642
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CDT FRI JUL 20 2007
ALC015-029-201700-
/O.CON.KBMX.SV.W.0161.000000T0000Z-070720T1700Z/
CLEBURNE AL-CALHOUN AL-
1140 AM CDT FRI JUL 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHEASTERN CALHOUN AND NORTHERN CLEBURNE COUNTIES...
AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED OVER NORTHEASTERN CALHOUN NEAR JACKSONVILLE...AND NORTHERN
CLEBURNE NEAR ROSEWOOD. THE STORMS ARE MOVING SOUTHEAST AT 25 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY
EVENING FOR ALABAMA.
LAT...LON 3395 8553 3393 8551 3393 8549 3395 8548
3395 8545 3392 8539 3372 8535 3367 8535
3364 8537 3388 8576 3396 8568
$$000
WWUS54 KBMX 201703
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1202 PM CDT FRI JUL 20 2007
ALC015-029-201712-
/O.EXP.KBMX.SV.W.0161.000000T0000Z-070720T1700Z/
CLEBURNE AL-CALHOUN AL-
1202 PM CDT FRI JUL 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND
NORTHEASTERN CLEBURNE COUNTIES EXPIRES AT NOON CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED BELOW SEVERE LIMITS...BUT WILL CONTINUE TO
HAVE FREQUENT LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY
EVENING FOR ALABAMA.
LAT...LON 3395 8553 3393 8551 3393 8549 3395 8548
3395 8545 3392 8539 3372 8535 3367 8535
3364 8537 3388 8576 3396 8568
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:30 AM CDT, 51 minutes earlier.
Area forecast discussion, Jul 20, 10:30 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1030 AM CDT FRI JUL 20 2007 .UPDATE... UPDATED TO INCREASE POPS...ADD SEVERE THUNDERSTORM WATCH NUMBER 546 AND OTHER ADJUSTMENTS IN THE SHORT TERM. 12/SIRMON && .DISCUSSION... .TODAY AND TONIGHT... A SOMEWHAT COMPLEX FORECAST AS SEVERAL DIFFERENT SCENARIOS COULD PLAY OUT OVER THE NEXT 24 HOURS. AT THE MOMENT...AN OUTFLOW BOUNDARY WAS PUSHING SOUTHWARD ACROSS THE TENNESSEE VALLEY REGION. THERE IS NO RAIN ALONG THIS BOUNDARY AS IT HAS OUTRUN UPPER LEVEL SUPPORT...AND DO NOT EXPECT ANY FURTHER DEVELOPMENT ALONG IT. SHOWERS AND A FEW THUNDERSTORMS WERE LOCATED OVER WESTERN TENNESSEE...JUST AHEAD OF MID LEVEL SHORT WAVE TROF. IT IS THIS BATCH OF RAIN THAT WILL LIKELY PRODUCE ANOTHER BOUNDARY THAT WILL MOVE ACROSS NORTH ALABAMA LATER THIS MORNING. RUC MODEL IS MODEL OF CHOICE AT THIS TIME AS IT IS BETTER DEPICTING PLACEMENT OF CURRENT CONVECTION OVER TENNESSEE. RAIN WILL BE CONFINED MOSTLY TO AREAS NORTH OF I-20 BEFORE NOONTIME AS DRIER MID LEVEL AIR AND LITTLE IF ANY FOCUSING MECHANISM AVAILABLE SOUTH OF I-20. THERE IS A POTENTIAL THAT CURRENT BOUNDARY ACROSS TENNESSEE VALLEY COULD MOVE FAR ENOUGH SOUTH AND TEMPORARILY STABILIZE AIR MASS FOR AREAS NORTH OF I-20. THIS BOUNDARY COULD THEN BE FOCUS FOR AFTERNOON CONVECTION...AND LEAVE NORTHERN COUNTIES WITH LESS CONVECTION THAN CURRENTLY FORECAST. THIS SCENARIO IS SOMEWHAT SUPPORTED BY 06Z NAM MODEL. POPS FOR TODAY WILL BE BASED ON FIRST SCENARIO MENTIONED IN PREVIOUS PARAGRAPH. LIKELY POPS WERE EXPANDED SOUTHWARD DUE TO STRENGTH OF MID LEVEL SHORT WAVE TROF AND POTENTIAL INSTABILITY ACROSS SOUTHERN COUNTIES THIS AFTERNOON. SURFACE TEMPERATURES WILL RISE INTO THE MIDDLE 90S ACROSS SOUTHERN COUNTIES WITH FORECAST LIFTED INDICES AROUND -6 DEGREES CELSIUS AND CAPES NEAR 2500 J/KG. MAIN INHIBITOR FOR SEVERE STORMS WILL BE WEAK MID LEVEL LAPSE RATES. THE POTENTIAL DOES EXISTS FOR WET MICROBURSTS AND WOULD NOT BE SURPRISED TO SEE A FEW WARNINGS THIS AFTERNOON. ACTUAL SURFACE FRONT WILL NE NEAR HUNTSVILLE BY 7 PM TONIGHT AND NAM MODEL SHOWS RE-DEVELOPMENT OF TSTMS ALONG FRONT LATER TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF CENTRAL ALABAMA THROUGH THE EVENING HOURS...BUT SHOULD DIMINISH QUICKLY AFTER MIDNIGHT. 58/ROSE .LONG TERM...SATURDAY THROUGH FRIDAY. STORMS AHEAD OF THE FRONTAL BOUNDARY REALLY GET A NICE PUSH THROUGH THE CWA BY SATURDAY SO NOT EXPECTING MUCH IN THE WAY OF LINGERING SHOWERS AND THUNDERSTORMS. LEFT SLIGHT CHANCE IN FOR THE EXTREME SOUTH IN CASE DEVELOPMENT HAPPENS TO OCCUR RIGHT ALONG THE BOUNDARY ITSELF. ELSEWHERE...WEEKEND LOOKS TO BE QUITE PLEASANT WITH LOWER HUMIDITIES FILTERING IN FROM THE NORTH. STRUGGLED A BIT THOUGH WITH THE TEMPS AS DRIER AIR CAN OFTEN WARM US UP SIGNIFICANTLY ESPECIALLY IN LATE JULY. DURING THE WORK WEEK QUESTIONS START TO ARISE. A SIGNIFICANT UPPER RIDGE BUILDS ACROSS THE CENTRAL CONUS WHILE CLOSER TO HOME AN EAST COAST CUTOFF LOW WILL BEGIN THE INFLUENCE OUR WEATHER PATTERN. GUIDANCE SUGGESTS THAT THIS LOW MAY ACTUALLY BEGIN TO RETROGRADE TO THE WEST SLIGHTLY BRINGING EAST CENTRAL ALABAMA RAIN CHANCES. FOR NOW LEFT POPS IN FOR MUCH OF THE EASTERN HALF OF THE CWA STARTING ON MONDAY THROUGH THE END OF THE PERIOD. IF THIS LOW CONTINUES WEST...RAIN SHOWERS WILL EVENTUALLY INFLUENCE THE ENTIRE REGION. THIS IS EXPECTED BY THE END OF THE WEEK IF FORECAST STAYS ON TRACK. PLENTY OF UNCERTAINTY WITH THIS FORECAST AS OFTEN HAPPENS WITH CUTOFF LOWS...SOMETIMES THEY REALLY HAVE A MIND OF THEIR OWN. 17/KLAWS && .AVIATION...12Z TAF DISCUSSION. VFR CONDITIONS EXPECTED AT ALL TAF SITES THRU 17Z WITH ONLY SCATTERED LOW TO MID LEVEL CLOUDS AND VSBYS ABOVE 5 MILES. AN UPPER LEVEL DISTURBANCE WILL TRIGGER NUMEROUS SHOWERS AND TSTMS FROM 17-21Z AT BHM...EET...TCL..ANB...AND 21-24Z AT MGM AND TOI. AFTER 17Z...SCT-BKN CLOUDS WITH BASES ARND 5000 FEET WITH LCL CIGS ARND 2000 FEET NEAR TSTMS. A LINE OF TSTMS WILL AFFECT MGM AND TOI LATER IN THE AFTERNOON WITH VSBYS BELOW 2 MILES AND AND WIND GUSTS NEAR 40 KNOTS. ONLY ISOLATED TSTMS EXPECTED AFTER 01Z. WESTERLY SURFACE WINDS THIS MORNING WILL BECOME NW AFTER 17Z. 58/ROSE && .POINT TEMPS/POPS... GADSDEN 88 64 91 59 90 / 60 30 10 10 10 ANNISTON 90 64 90 61 90 / 60 30 10 10 10 BIRMINGHAM 89 66 91 61 90 / 60 30 10 10 10 TUSCALOOSA 92 68 91 61 93 / 60 40 10 10 10 CALERA 92 68 90 63 90 / 60 40 10 10 10 AUBURN 93 69 91 65 91 / 50 40 10 10 10 MONTGOMERY 94 72 91 64 92 / 50 40 20 10 10 TROY 94 71 89 65 92 / 50 40 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jul 20, 10:48 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1048 AM CDT FRI JUL 20 2007 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1048 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA THROUGH 8 PM. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 60 MPH OR HIGHER...LOCALIZED HEAVY RAINFALL...DEADLY LIGHTNING...AND POSSIBLY SOME HAIL. AREAS ALONG AND SOUTH OF I-20 WILL EXPERIENCE THUNDERSTORM DEVELOPMENT AFTER 12 NOON...WHILE NORTH OF I-20 THE THUNDERSTORMS HAVE ALREADY STARTED. AN UPPER LEVEL DISTURBANCE WILL APPROACH ALABAMA FROM THE NORTH TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. THESE STORMS WILL SLOWLY PROPAGATE SOUTH AND EAST COVERING A LARGE PART OF CENTRAL ALABAMA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF THE AREA.
In the hours before
Special weather statement, Jul 20, 10:43 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1043 AM CDT FRI JUL 20 2007 ALZ018-201630- ETOWAH- 1043 AM CDT FRI JUL 20 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 1130 AM CDT... ...THIS INCLUDES THE CITIES OF...ATTALLA...GADSDEN AND HOKES BLUFF... AT 1040 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM 14 MILES EAST OF SARDIS CITY TO 8 MILES NORTH OF WALNUT GROVE...MOVING SOUTHEAST AT 30 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR ALABAMA.
Special weather statement, Jul 20, 10:52 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1052 AM CDT FRI JUL 20 2007 ALZ014-201630- WINSTON- 1052 AM CDT FRI JUL 20 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 1130 AM CDT... ...THIS INCLUDES THE CITY OF HALEYVILLE... AT 1051 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ADDISON TO 4 MILES NORTH OF HALEYVILLE...MOVING SOUTH AT 20 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR ALABAMA.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:08 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 37 min |
| Jul 20, 11:38 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 37 min |
| Jul 20, 12:05 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 55 min |
| Jul 20, 12:33 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Jul 20, 12:43 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 47 min |
| Jul 20, 12:46 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 29 min |
| Jul 20, 1:19 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 26 min |
| Jul 20, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
| Jul 20, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 36 min |
| Jul 20, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.